Alert archive / Montana / Flood Watches in 2011
Flood Watch 10, NWS Missoula, MT
NWS Missoula, MT issued this flood watch at Jul 1, 2011, 10:14 AM MDT for Flathead County, Lake County, Montana. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2011, 10:14 AM MDT (16:14 UTC)
- Expired
- Jul 3, 2011, 11:43 AM MDT
- In force
- 49 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- None
Counties Flathead County, MT, Lake County, MT
The radar
The Missoula radar (KMSX), 104 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
924 WGUS65 KMSO 011614 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1014 AM MDT FRI JUL 1 2011 MTC029-047-021600- /O.NEW.KMSO.FA.A.0010.110701T1614Z-110702T1600Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-LAKE- 1014 AM MDT FRI JUL 1 2011 ...FLOOD WATCH IN EFFECT UNTIL FURTHER NOTICE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR THE SWAN RIVER OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTIES...FLATHEAD AND LAKE. * UNTIL FURTHER NOTICE * THE SWAN RIVER NEAR BIGFORK WILL APPROACH AND MAY EXCEED FLOOD STAGE BETWEEN FRIDAY NIGHT AND SATURDAY MORNING. * A RECORD BREAKING SNOWPACK MELTING AT HIGH ELEVATIONS DUE TO UPCOMING PROLONGED SUMMER WARMTH WILL MAINTAIN THE THREAT OF FLOODING THROUGHOUT THE NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
3 follow-up statements
415 WGUS65 KMSO 020901 AAA FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE MISSOULA MT 301 AM MDT SAT JUL 2 2011 MTC029-047-030000- /O.EXT.KMSO.FA.A.0010.000000T0000Z-110703T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-LAKE- 301 AM MDT SAT JUL 2 2011 ...FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTIES...FLATHEAD AND LAKE. * UNTIL FURTHER NOTICE * THE SWAN RIVER NEAR BIGFORK WILL APPROACH AND MAY EXCEED FLOOD STAGE BY SATURDAY NIGHT. * PROLONGED SUMMER WARMTH WILL CONTINUE HIGH ELEVATION SNOW MELT RUNOFF BEING ADDED TO RIVERS AND STREAMS. THIS COMBINATION WILL CAUSE WATER LEVELS TO RUN HIGH AND FAST...AND WILL CONTINUE THE THREAT OF FLOODING THROUGH THE NEXT WEEK. && $$
621 WGUS65 KMSO 022343 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 543 PM MDT SAT JUL 2 2011 MTC029-047-032345- /O.EXT.KMSO.FA.A.0010.000000T0000Z-110705T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-LAKE- 543 PM MDT SAT JUL 2 2011 ...FLOOD WATCH NOW IN EFFECT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTIES...FLATHEAD AND LAKE. * UNTIL FURTHER NOTICE. * THE SWAN RIVER NEAR BIGFORK WILL REMAIN HIGH AND COULD APPROACH FLOOD STAGE IN THE NEXT 48 HOURS. * PROLONGED SUMMER WARMTH WILL CONTINUE HIGH ELEVATION SNOW MELT RUNOFF BEING ADDED TO RIVERS AND STREAMS. THIS COMBINATION WILL CAUSE WATER LEVELS TO RUN HIGH AND FAST...AND WILL CONTINUE THE THREAT OF FLOODING THROUGH THE NEXT WEEK. && $$
944 WGUS65 KMSO 031743 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1143 AM MDT SUN JUL 3 2011 MTC029-047-031845- /O.CAN.KMSO.FA.A.0010.000000T0000Z-110705T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-LAKE- 1143 AM MDT SUN JUL 3 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR THE SWAN RIVER IN LAKE AND FLATHEAD COUNTIES HAS BEEN CANCELLED. THE SWAN RIVER REMAINS BELOW FLOOD STAGE AND IS SLOWLY RECEDING. WHILE THE RIVER DOES NOT POSE A FLOOD THREAT IN THE SHORT TERM...RISING TEMPERATURES MIDWEEK COULD BRING LEVELS UP AGAIN. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flood watch went out at Jul 1, 3:21 AM MDT, 6 hours 53 minutes earlier.
Area forecast discussion, Jul 1, 3:21 AM MDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 321 AM MDT FRI JUL 1 2011 .DISCUSSION...DRY WESTERLY FLOW WILL BE TRANSITIONING INTO DRY SOUTHWESTERLY FLOW TODAY INTO SATURDAY. THIS FLOW PATTERN WILL ALLOW TEMPERATURES TO CLIMB BACK TO NORMAL BY TOMORROW UNDER MOSTLY CLEAR SKIES. A WEAK COLD FRONT IS ANTICIPATED TO SWING THROUGH THE NORTHERN ROCKIES ON SUNDAY. THE BIGGEST IMPACT FROM THIS FRONT WILL BE GUSTY WESTERLY WINDS ONCE AGAIN MIXING TO THE SURFACE DURING THE AFTERNOON AND EVENING HOURS. THESE WINDS COULD CAUSE CHOPPY CONDITIONS ON FLATHEAD LAKE. ALSO THE ATMOSPHERE APPEARS TO BECOME FAIRLY UNSTABLE ACROSS LEMHI COUNTY INTO SOUTHWEST MONTANA TO ALLOW FOR THE DEVELOPMENT OF AN ISOLATED SHOWER. THE BIGGEST FACTOR FOR SHOWER ACTIVITY IS THAT MOISTURE WILL BE EXTREMELY LIMITED. WINDS AND ANY SHOWER ACTIVITY WILL DECREASE DURING THE EVENING HOURS ON SUNDAY. MONDAY THROUGH WEDNESDAY...HIGH PRESSURE WILL STRENGTHEN OVER THE REGION BRINGING CONTINUED DRY WEATHER AND WARMER THAN NORMAL TEMPERATURES. AVERAGE HIGHS THIS TIME OF YEAR ARE IN THE LOWER 80S. WARM NIGHT TIME TEMPERATURES AT HIGHER ELEVATIONS WILL BRING ANOTHER ROUND OF INCREASED SNOW MELT AND POTENTIALLY MORE FLOODING CONCERNS. FORECAST MODELS INDICATE THE RIDGE MAY WEAKEN SLIGHTLY LATE NEXT WEEK AS A WEATHER SYSTEM APPROACHES. THIS MAY COOL TEMPERATURES A FEW DEGREES BUT TIMING ISSUES BRING CONFIDENCE FAIRLY LOW DURING THIS TIME FRAME. && .AVIATION...A LOW AMPLITUDE RIDGE WILL KEEP CONDITIONS FAIRLY QUITE ACROSS THE NORTHERN ROCKIES TODAY. SOME MID TO HIGH LEVELS CLOUDS WILL PASS ACROSS NORTHWEST MONTANA...BUT NOT ANTICIPATING ANY MOUNTAINS BEING OBSCURED. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...SMITH LONG TERM....RPN AVIATION...SMITH
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.